Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 76, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Sep 5, 2007, 1:35 PM MST for Gila County, Arizona. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2007, 1:35 PM MST (20:35 UTC)
- Expired
- Sep 5, 2007, 2:00 PM MST
- In force
- 25 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Gila County, AZ
The radar
The Flagstaff radar (KFSX), 30 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.6 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 501 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1068 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KFGZ 052037 SVRFGZ AZC007-052100- /O.NEW.KFGZ.SV.W.0076.070905T2035Z-070905T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 135 PM MST WED SEP 5 2007 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN GILA COUNTY IN EAST CENTRAL ARIZONA... * UNTIL 200 PM MST * AT 131 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED JUST EAST OF MILEPOST 255 ON SR 87...OR ABOUT 3 MILES NORTH OF PAYSON...AND MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PORTIONS OF HOUSTON MESA ROAD NORTH OF PAYSON AND SOUTH OF WHISPERING PINES THROUGH 150 PM MST LAT...LON 3434 11138 3423 11133 3430 11121 3440 11127 $$
1 follow-up statement
000 WWUS55 KFGZ 052054 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 152 PM MST WED SEP 5 2007 AZC007-052102- /O.EXP.KFGZ.SV.W.0076.000000T0000Z-070905T2100Z/ GILA AZ- 152 PM MST WED SEP 5 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GILA COUNTY EXPIRES AT 200 PM MST... THE STORM THAT HAD PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED. HEAVY RAIN AND HAIL UP TO A HALF INCH IN DIAMETER ARE STILL POSSIBLE ALONG PORTIONS OF HOUSTON MESA ROAD SOUTH OF WHISPERING PINES THROUGH 210 PM MST. LAT...LON 3434 11138 3423 11133 3430 11121 3440 11127 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 9:50 AM MST, 3 hours 45 minutes earlier.
Area forecast discussion, Sep 5, 9:50 AM MST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 950 AM MST WED SEP 05 2007 .SYNOPSIS...AS DEEP MONSOONAL MOISTURE AND THE SOUTHERN EDGE OF A PACIFIC STORM SYSTEM MOVE INTO NORTHERN ARIZONA TODAY...THERE WILL BE THUNDERSTORMS WHICH WILL SPREAD ACROSS NORTHERN ARIZONA TODAY AND TONIGHT. A FEW STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL... STRONG WIND GUSTS AND VERY HEAVY RAINFALL. FOR THURSDAY INTO THE WEEKEND...MOISTURE WILL LINGER FROM THE MOGOLLON RIM SOUTHWARD WITH A CHANCE OF SHOWERS AND THUNDERSTORMS CONTINUING. THERE WILL BE SOME DRYING NORTH OF THE MOGOLLON RIM. && .DISCUSSION...AN UPPER LEVEL LOW OVER NORTH CENTRAL NEVADA/SW IDAHO WILL INFLUENCE OUR WEATHER HERE IN NORTHERN ARIZONA TODAY. A TROUGH EXTENDS SOUTHWARD FROM SALT LAKE CITY SOUTHWEST TO AROUND LAS VEGAS. ALONG AND A HEAD OF THIS TROUGH SUBTROPICAL MOISTURE IS MOVING NORTHWARD THROUGH THE SOUTHERN COLORADO RIVER BASIN AND EASTERN CALIFORNIA. AT THE SAME TIME DRIER AIR IS MOVING IN ALOFT AS SHOWN IN WV AND IPW AT KINGMAN AZ. THE EFFECT OF A MOISTENING BOUNDARY LAYER AND DRYING ALOFT WILL ONLY ENHANCE THE MICROBURST POTENTIAL FROM STRONG THUNDERSTORMS AND HELP IN THE WET BULBING EFFECTS TO PRODUCE LARGER HAIL. THE MAIN THREAT AREA BASED ON CURRENT MODEL SOUNDING EXTENDS ALONG AND NORTHWEST OF A LINE FROM KPRC TO KFLG TO APPROX. 35NM W OF K0V7 (KAYENTA)...COVERAGE OF THE SEVERE THREAT WILL BE ISOLATED TO THE STRONGEST STORMS. ALONG AND NORTH OF THE SAME LINE...COOLING IN THE UPPER LEVELS AND A MOISTENING BOUNDARY LAYER WILL HELP TO PRODUCE ABOVE AVERAGE CAPE VALUES OVER WHAT WE NORMALLY SEE IN THE DAY TO DAY MONSOON REGIME WITH CAPE VALUES RANGING FROM 1200 TO 1800 J/KG WHICH IS SIGNIFICANT FOR THIS AREA. ANOTHER AID WILL BE WEAK SYNOPTIC LIFT OVER THIS NORTHWEST CORNER OF THE STATE WITH GOOD SHEAR FROM MID TO UPPER LEVELS WITH A GOOD PORTION OF THE CAPE BEING IN THIS SHEAR LAYER...SO EXPECTING ORGANIZED STRONG THUNDERSTORMS WITH MULTIPLE LINEAR BANDS POSSIBLE ACROSS NORTHWEST SECTIONS OF THE STATE LATER THIS MORNING AND AFTERNOON. THE CHALLENGE WILL BE DETECTING THE MICRO-BURST POTENTIAL WITH RADAR BEAMS 12K TO 18K FEET MSL IN THIS AREA OF CONCERN. ELSEWHERE ACROSS THE CWA EXPECTING STRONG PULSE STORMS. THERE WILL ALSO BE AN ISOLATED THREAT OF HEAVY RAIN AND POSSIBLE LOCALIZED FLOODING. ZONES AND GRIDS WILL BE UPDATED FOR THE TODAY PERIOD TO REFLECT THE CONVECTIVE THREAT OVER THE NORTHWEST AND THE HEAVY RAIN THREAT. && .AVIATION...FOR THE 18Z PACKAGE...ISOLD-SCT SHRA/TSRA WILL DEVELOP OVER THE HGHR TRRN MVG NEWD INTO LOWER ELEVATIONS AFT 20Z. SOME +TSRA WITH SFC WIND GUSTS TO 35 KTS AND HAIL PSBL MAINLY NORTH AND WEST OF A KPRC-KFLG-K0V7 LINE BTWN 20Z WED - 02Z THURSDAY. CONVECTION DIMINISHING BTWN 03-06Z THURSDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Sep 5, 9:10 AM MST, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 910 AM MST WED SEP 5 2007 AZZ004>018-037>040-060700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 910 AM MST WED SEP 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE ACROSS PORTIONS OF NORTHERN ARIZONA TODAY. SUBTROPICAL MOISTURE IS BEING PULLED NORTHWARD A HEAD OF THE LOW PRESSURE TROUGH. THIS MOISTURE WILL INTERACT WITH THE TROUGH INCREASING THE THREAT OF SEVERE WEATHER TODAY ALONG AND NORTHWEST OF A LINE FROM PRESCOTT TO FLAGSTAFF TO NAVAJO NATIONAL MONUMENT. THE MAIN THREAT WILL BE ISOLATED STRONG STORMS PRODUCING LARGE HAIL AND DAMAGING WINDS. ELSEWHERE ACROSS NORTHERN ARIZONA STRONG THUNDERSTORM COULD PRODUCE AN ISOLATED HEAVY RAIN THREAT AND POSSIBLE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FOR THURSDAY...CURRENT THINKING IS THAT THE REMAINS OF HENRIETTE WILL MOVE ACROSS THE EASTERN MOGOLLON RIM AND WHITE MOUNTAINS WITH HEAVY RAIN POSSIBLE. ELSEWHERE ON THURSDAY...DRIER AIR FROM THE NORTHWEST ALONG WITH SINKING MOTION ALOFT WILL INHIBIT RAINFALL POTENTIAL. STAY TUNED FOR UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION. FOR FRIDAY AND THE WEEKEND...AS HENRIETTE MOVES TO THE EAST...THE THREAT FOR AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE AS SUBTROPICAL MOISTURE WILL LINGER OVER PORTIONS OF NORTHERN ARIZONA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.